Alert archive / South Dakota / Wind Advisories in 2006

Wind Advisory 11, NWS Aberdeen, SD

May 12, 2006Deuel County, Grant County, Roberts County, South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at May 12, 2006, 10:57 AM CDT for Deuel County, Grant County, Roberts County, South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 12, 2006, 10:57 AM CDT (15:57 UTC)
Expired
May 12, 2006, 6:00 PM CDT
In force
7 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Deuel County, SD, Grant County, SD, Roberts County, SD

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 4.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2006-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2006-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1395 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 121557
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1057 AM CDT FRI MAY 12 2006

.STRONG NORTHERLY WINDS ON THE BACK SIDE OF A MASSIVE LOW PRESSURE
SYSTEM ARE EXPECTED ACROSS FAR EASTERN SOUTH DAKOTA AND PARTS OF
WEST-CENTRAL MINNESOTA TODAY.

MNZ039-046-SDZ008-021-023-122300-
/O.NEW.KABR.WI.Y.0011.060512T1557Z-060512T2300Z/
TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON...
MILBANK...CLEAR LAKE
1057 AM CDT FRI MAY 12 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED ACROSS THE AREA TODAY. THE WINDS ARE EXPECTED TO
DECREASE TO 15 TO 25 MPH BY THIS EVENING.

USE CAUTION WHEN TRAVELING...ESPECIALLY IF YOU ARE DRIVING A HIGH
PROFILE VEHICLE.  SECURE ANY LOOSE ITEMS OUTSIDE OR BRING THEM
INDOORS.

$$

KNUTSVIG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at May 12, 10:10 AM CDT, 47 minutes earlier.

Area forecast discussion, May 12, 10:10 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
1010 AM CDT FRI MAY 12 2006

.DISCUSSION...UPDATED FORECAST TO INCREASE WINDS AND TEMPS SLIGHTLY
IN THE EAST. STILL HAVE THE POTENTIAL FOR SOME RAIN IN THE FAR EAST
TONIGHT...AND POSSIBLY AS EARLY AS LATE AFTERNOON. THERE WILL BE A
RATHER SHARP CUTOFF BETWEEN FAIR SKIES AND CLOUDS/PRECIP HOWEVER.
KNUTSVIG

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT
FORECAST CHALLENGES INCLUDE TROWAL PRECIP OVER FAR EASTERN CWA THIS
EVENING/OVERNIGHT...ALONG WITH TEMPS.

PRESENTLY HAVE WEAK SURFACE HIGH PRESSURE ANCHORED OVER WESTERN
FORECAST AREA...WITH EASTERN FORECAST AREA STILL FEELING THE
INFLUENCE OF 989MB SURFACE LOW CENTERED OVER LAKE MICHIGAN...BUT
MEANDERING SLOWLY WESTWARD THIS MORNING. TROWAL-INDUCED SWATH OF
LIGHT TO MODERATE RAIN PRESENTLY MARCHING WESTWARD INTO MINNESOTA.

00Z GFS AND NAM SOLUTIONS MAINTAIN GOOD CONTINUITY FROM 24 HOURS
AGO...PROGGING TROWAL-BASED LIGHT RAIN BAND TO WRAP ALL THE WAY BACK
TO THE MINNESOTA/SOUTH DAKOTA BORDER BY EARLY THIS EVENING. BULKED
UP THE SLT CHANCE POPS TO HIGH END CHANCE POPS ACROSS THE FAR
EASTERN TIER OF COUNTIES DURING THE OVERNIGHT. ALSO...LEFT SLT
CHANCE POPS GOING FOR SUNDAY RAIN SHOWER POTENTIAL.

TEMPERATURE FORECAST REMAINS A FUNCTION OF CLOUD COVERAGE...AND WITH
PLENTY OF LOW CLOUDS EXPECTED ACROSS THE EASTERN HALF OF THE
FORECAST AREA FROM TONIGHT THROUGH SUNDAY MORNING...ATTEMPTED TO
REFLECT THIS POOR INSULATION IN THE MAX/MIN T GRIDS...LEAVING
EASTERN COUNTIES COOLER IN THE DAY AND WARMER AT NIGHT...AS PER THE
925HPA THERMAL PROGS.

.LONG TERM...MONDAY THROUGH THURSDAY
VERY FEW CHANGES MADE TO THE EXTENDED WITH THIS FORECAST PACKAGE.
THE UPPER PATTERN WILL FEATURE A LARGE TROUGH OVER THE EASTERN
UNITED STATES...AND A RIDGE OVER THE WEST. THIS WILL KEEP COOL
NORTHWEST FLOW GOING OVER THE CWA THROUGH THE PERIOD. A SECONDARY
UPPER LOW PUSHES OUT OF CENTRAL CANADA SOUTHEAST ACROSS THE GREAT
LAKES ON WEDNESDAY...BRINING A REINFORCING SHOT OF COOL AIR. AT THE
SURFACE...AN ELONGATED RIDGE OF HIGH PRESSURE WILL BE OVER THE
PLAINS ON MONDAY...WITH LOW PRESSURE OVER THE OHIO VALLEY. A
BACKDOOR COLD FRONT ASSOCIATED WITH THIS LOW PUSHES SOUTH ACROSS
SOUTH DAKOTA TUESDAY NIGHT...THEN ANOTHER HIGH SLIDES IN FROM THE
WEST NORTHWEST. NO PRECIPITATION EXPECTED THROUGHOUT THE
PERIOD...AND TEMPS WILL REMAIN AROUND OR SLIGHTLY BELOW NORMAL.

&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

DORN/PARKIN
Hazardous weather outlook, May 12, 5:40 AM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
540 AM CDT FRI MAY 12 2006

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-131045-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
540 AM CDT FRI MAY 12 2006 /440 AM MDT FRI MAY 12 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

DORN

Nearby

Wind Advisories in South Dakota, 2006Wind Advisories in Minnesota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.